Posted 3/9/2013 5:07 PM (GMT -7)
Wow. You're the second person I've seen lately (Snowinsummer is the other), who went to the Dr. with a tight throat sensation, and now that you're on PPIs, your throat is better (I hope, anyway?) but you have a sour taste and still some tightness.
I had the same thing. Went through lots of tests and treatments, finally had surgery about 7 weeks ago. Feeling better as the weeks progress.
I have a very large/detailed thread here called DRTinsac journal, with all my test results etc, you may want to take a gander.
I'll say though, the sour taste is most likely a form of brash (waterbrash) which is something your body produces in response to reflux, and not actual reflux. Of course, it could also be a mix of this brash stuff and actual reflux. In some literature, I've seen the recommendation that when someone has a sour taste on PPI, they should try a low dose tricyclic antidepressant such as Elavil. I tried it, it didn't affect anything for me, sour taste, throat or otherwise. But in theory, if the body is "hypersensitive" to non-acidic reflux, which is the type of reflux you have now that you're on a PPI, reducing sensitivity with a 'visceral pain modulator' like Elavil might help. But again, no help for me, which is why I opted for surgery.
Welcome to the board, you're in the right spot. Please continue to post and let us know what your ENT says, what helps or doesn't help your symptoms etc.. All the information we can get about people's symptoms, what doctors report, etc. can be helpful for others.
Did your ENT happen to see any excessive candida in your throat/tongue?